I am really trying to get off prednisone. I have been on 20mg (or more) for about 2 1/2 years. I want to get off...Anyone have any suggestions to make the process easier?

Thanks! Hugs!
Ladyb
Did you find this post helpful?
|

replied July 7th, 2004
Prednisone Tapering Website
Http://www.Healingyou.Org/pred_wean.Html

here's a website that gives a routine for getting off prednisone once you reach 10mg. I didn't follow all the stuff it said about diet changes, but it could be helpful and its tips for prednisone amount and duration were definitely helpful to me. I'm currently at 6mg right now and continuing to try and taper. I've been on prednisone for just under two years. Tapering ain't easy. Good luck to you.
|
Did you find this post helpful?

replied July 7th, 2004
Experienced User
Hunter
Your link didn't work.
|
Did you find this post helpful?

replied July 8th, 2004
Url
Links always get screwed up when posted on this forum. The link is correct, it just had capitalization added to it by the forum.
To make the link work you need to remove the capital h from html in the link.
If anyone knows a way to post links here without them getting capitalized, let me know.
|
Did you find this post helpful?

replied July 8th, 2004
Experienced User
Yes, You're Right
I've noticed that. It makes us all look like we don't know how to capitalize, doesn't it?
|
Did you find this post helpful?

replied July 8th, 2004
Experienced User
Another Thing
I once had to take 100 mg of prednisone per day. Can you imagine what that did to my system? And to taper off, I went from 100 mg to 80 mg, down to 60 mg, then 40 mg and finally 20 mg. And this taper lasted only about five days.

I was a mess. I dont understand how doctors think that this is okay.
|
Did you find this post helpful?

replied July 13th, 2004
Active User, very eHealthy
I hear you, tallwoman. My highest dose was 625mg a day. I spent months on 125 mg. My daily dose of 20mg has been for over a year. The drop from 125 to 20mg was a year long nightmare...But i've been warned that this last 20 mg is the worse. I am, to be hoest, scared witless.

My aunt, who has crohn's, was telling me she wanted to literally pull her hair out. I'm really not looking forward to this, except for one thing...To lose my weight! Smile

hugs and thanks to everyone for the responses...And to hunter for the link. And yes, the link option here is not the best...

Hugs again,
ladybrannon
|
Did you find this post helpful?

replied July 14th, 2004
Experienced User
Prednisone
Hi ladybrannon,
how in the world were you able to take so much prednisone?! Didn't it bother your stomach? I already have stomach problems and taking the prednisone made me feel like I was developing an ulcer even though I always took it with food. I had to take my zantac at the same time, and still I had symptoms. I can't imagine what it would be like to stay on the prednisone for months at a time. And isn't it bad for your bones? My worst side effect (at least I think it was) on the prednisone was my horrible mood swings. I was either depressed and thinking of ways to kill myself or giddy and laughing at everything. I was irritable and snapping at family members too. Even when I was right in the middle at being snappy, I could see what I was doing, but I just couldn't control myself. Horrible! If I ever had to take that stuff long term, i'd ask for some other medication to counteract the mental and emotional effects. Or i'd go live in a cave to spare my family.
|
Did you find this post helpful?

replied July 16th, 2004
Active User, very eHealthy
Hi tallwoman!

I *did* develop an ulcer...Several actually. Put me right back in the hospital. I vomited so much I blacked out and started another lupus flare! You got to love the "catch-22" of this disease/medicines some days! Smile

yeah, I have to say I that I understand about the mood swings. I have some really serious ones. I remember one day...I went to the back bedroom, slammed a door and just yelled until I was hoarse. It was like I was full of pent up anger...And then it burst forth. And then, to everyone's surprise (my mom, dad and husband witnessed this little outburst), I came out and acted like nothing had happened, smiling the whole time.

And fyi, I do take meds to counteract the snappiness. And my husband is thankful everyday! :d

hugs,
ladybrannon
|
Did you find this post helpful?

replied September 10th, 2004
It Isn't As Bad As You Might Think
I was on 90mg a day for almost a year and then the doctors weened me off by 10 mg a month. Once I got down to the 10 mg a day I stayed there for 4 extra weeks, then went to 5mg for 3 weeks then 2 mg for 2weeks and then just stopped taking them. It was the greatest feeling to be off of them. I dropped weight that I had been carrying and the best part was that the swelling in my face was the first to go. I didn't realize how bad I felt on the steroids until I was off of them. I wish you the best of luck with stopping your dose!
|
Did you find this post helpful?

replied September 10th, 2004
I Wish I May, I Wish I Might ..
I wish I can at least get down to 5mg. My doctor recently increased my prednisone and I gained 40lbs in 2 weeks. I mean, I was already 220lbs, I reached a new p.R of 260lbs. I'm hoping my weight gain is only water weight. Everytime I get to about 10mg my joints start getting painful but that can be from my avn.

Every 2 weeks I go down 5mg. Right now i'm at 15mg, I lost 7lbs. I still can't get full. Whenever i'm at about 5mg, it's so much easier because I get full by just eating half of a burrito. But once it goes up, I get cravings and I don't get full. I ha-hate it. It's great for all-you-can-eat buffets but my stomach is getting bigger. I look like arnold schwarzenegger from his movie junior (pregnant man). Pimply and moon face is a great combination, not to mention the purple stretch marks. Gotta luv it.
|
Did you find this post helpful?

replied April 10th, 2012
Hi, I don't know if you are still on prednisone. I am now
only 5mg at this moment I only going to use for 3 months but when I start in 40mg I thought I gain weight but I use to make is like a soup you take a celery and make a pot full of water and add 3 celery with chicken knoor flavor ( what you use for cooking) for 30 minutes this help you with the water in your body and lose weight using prednisone I lost 40 pounds because I drink this 3 times a day after meals.

I hope help you too,

Kininita
|
Did you find this post helpful?

replied September 11th, 2004
Active User, very eHealthy
I hear you! Ueight gain from prednisone is unbelieva`le!

I hope you have more success than I have had. I am still at 20. Sad I just hate some issues that won't calm down.

Hugs,
ladybrannon
|
Did you find this post helpful?

replied October 8th, 2004
Prednisone
I have been on this for 3 years. Like you I would to be off it. But every time they take it bellow 40mg. Boom kidney trouble, unfortanatly no wieght gain. It tastes so bad and like everyone else the moods. My poor family! I also refuse to take the mood pills.From this and my pregnancy I am also in the stages of osteo yippy. Its so amazing how it works for different people and what it does to them. I feel for you as do many others. Good luck

mary
|
Did you find this post helpful?

replied February 13th, 2010
prednisone side effects..
I fu*%#n hate prednisone my left side hurts, i think its my pancreas.. Ive been on 60 to finally 2.5mg a little over 2years 3x a wk & its horrible. Every side effect you can imagine, ive had, from the irregular heart troubles to the psychopath mood swings. The only thing that keeps me going is my beautiful girlfriend who takes care of me, & i have a good job that pays well, so im not under much stress!! I hope & pray to one day be off this harsh drug so that i can live past 40!!

steven
|
Did you find this post helpful?

replied February 13th, 2010
prednisone side effects..
I fu*%#n hate prednisone my left side hurts, i think its my pancreas.. Ive been on 60 to finally 2.5mg a little over 2years 3x a wk & its horrible. Every side effect you can imagine, ive had, from the irregular heart troubles to the psychopath mood swings. The only thing that keeps me going is my beautiful girlfriend who takes care of me, & i have a good job that pays well, so im not under much stress!! I hope & pray to one day be off this harsh drug so that i can live past 40!!

steven
|
Did you find this post helpful?
Quick Reply
Must Read
Learn the basics about autoimmune disorders, including risk factors, diagnosis, and treatment options. ...
Learn about risk factors to developing an autoimmune disorder. ...
Learn about screening and diagnosis options available for autoimmune disorders....